Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS Cleveland, OH

June 25, 2005Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2005, 7:24 PM EDT for Morrow County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 7:24 PM EDT (23:24 UTC)
Expired
Jun 25, 2005, 8:10 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 252324
SVRCLE
OHC117-260015-
/O.NEW.KCLE.SV.W.0096.050625T2324Z-050626T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
724 PM EDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 815 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT GILEAD...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARDINGTON...
  SPARTA...
  CHESTERVILLE...
  MOUNT GILEAD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4050 8295 4064 8295 4064 8287 4069 8286
      4070 8278 4039 8265 4036 8289 4036 8293
      4042 8292 4043 8297 4045 8298 4049 8298

$$

MRD
1 follow-up statement
000 
WWUS51 KCLE 260010
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
808 PM EDT SAT JUN 25 2005

OHC117-260018-
/O.CAN.KCLE.SV.W.0096.000000T0000Z-050626T0015Z/
MORROW OH-
808 PM EDT SAT JUN 25 2005


...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS 
HAVE WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

MORROW COUNTY SHERIFF REPORTED THAT A TREE AND SEVERAL LIMBS WERE 
DOWNED WITH THIS STORM ALONG COUNTY ROAD 30 NEAR IBERIA.

LAT...LON 4050 8295 4064 8295 4064 8287 4069 8286
      4070 8278 4039 8265 4036 8289 4036 8293
      4042 8292 4043 8297 4045 8298 4049 8298

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
200 PM EDT SAT JUN 25 2005

.SHORT TERM (TONIGHT-MON)...
APPROACHING FRONTAL BOUNDARY WILL BE THE FOCUS OF THE FORECAST
PACKAGE.  CURRENT SURFACE ANALYSIS SHOWS THE FRONT IS HAVING A HARD
TIME MAKING A SOUTHERN PROGRESSION.  MODELS INDICATE THE FRONT
SHOULD BE NEARING THE LOWER PORTIONS OF MICHIGAN BY 18Z.  IT APPEARS
THE MODELS MAY BE A LITTLE FAST WITH THE MOVEMENT.  MOST OF THE
MODELS ATTEMPT TO BRING THE FRONT AS FAR SOUTH AS LAKE ERIE BEFORE
IT WASHES OUT.  THE ETA A BIT MORE AGGRESSIVE WITH THE SOUTHERN PUSH
OF THE FRONT BRINGING IT OVER THE NORTHERN SECTIONS OF THE WARNING
AREA OVERNIGHT.  BASED ON THE CURRENT MOVEMENT OF THE FRONT IT
APPEARS MOST OF THE FORECAST AREA WILL REMAIN IN THE UNSTABLE AIR
OVERNIGHT.

A CURRENT ANALYSIS OF THE REGIONS SHOWS HIGH DEWPOINTS AND
INSTABILITY.  AN AXIS OF MODERATE INSTABILITY (CAPES >3000) EXISTS
IN A CORRIDOR FROM EASTERN INDIANA INTO NORTHWEST OHIO.  A SMALL CAP
EXISTS OVER THIS REGION BUT THE CAP IS QUICKLY ERODING.  A FEW
THUNDERSTORMS ARE BEGINNING TO DEVELOP IS THIS REGION AND BASED ON
INSTABILITY...MORE NUMEROUS SHOWERS ARE EXPECTED THIS EVENING. THE
MODELS ARE IN FAIR AGREEMENT THAT INSTABILITY WILL EXIST OVER THE
ENTIRE FORECAST AREA OVERNIGHT. CAPE VALUES 1000-2000 ON SUNDAY
AFTERNOON. I WILL KEEP CHC POPS THROUGH THE OVERNIGHT PERIOD.  WITH
FORECAST AREA IN THE SOUP AGAIN ON SUNDAY...I SEE NO REASON WHY
SHOWERS AND A FEW THUNDERSTORMS SHOULD NOT DEVELOP AGAIN IN THE
AFTERNOON.  THE COVERAGE MAY NOT BE AS MUCH AS THIS AFTERNOON SINCE
THE FRONT WILL BEGIN TO WASH OUT.  HOWEVER...AT THIS TIME I WILL
KEEP SCATTERED POPS FOR SUN AS WELL. TEMPS SHOULD BE SIMILAR TO
TODAY.  A RETURN FLOW WILL MOVE THE BOUNDARY NORTHWARD SUNDAY NIGHT
AND MONDAY.  I HAVE ELECTED TO KEEP THE FORECAST DRY AT THIS
TIME...HOWEVER AN ISOLATED AFTERNOON SHOWER IS NOT OUT OF THE
QUESTION.

&&

LONG TERM (MON NIGHT-SAT)...

UPPER LEVEL RIDGE WILL REMAIN IN CONTROL OF THE WEATHER DURING THE
EARLY TIME PERIODS OF THE EXTENDED FORECAST.  A MODERATELY STRONG
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY BRINGING SOME
RELIEF FROM THE HEAT.

THE GFS SHOWS THE TROPICAL RIDGE FIRMLY IN PLACE FOR THE BEGINNING
OF THE WEEK.  ABOVE NORMAL TEMPERATURES WILL CONTINUE AS HEIGHTS
REMAIN HIGH AND WARM AIR IS FIRMLY IN PLACE.  FOR THE SECOND DAY IN
A ROW THE GFS IS TRYING TO HINT AT THE REMNANTS OF A TROPICAL WAVE
MOVING THROUGH THE CAROLINAS AND INTO THE OHIO VALLEY ON TUESDAY AND
WEDNESDAY.  THE FEATURE SHOWS UP AS A WEAK SURFACE TROF WITH SOME
DEEP TROPICAL MOISTURE.  THIS WEAK SYSTEM COULD BE FACTOR OVER THE
REGION TUE AND WED.  I WILL KEEP CHC POPS THESE DAYS.  A COLD FRONT
WILL SWEEP THROUGH THE AREA ON THURSDAY.  THE MOVEMENT OF THE FRONT
IS MUCH FASTER THAN THE 00Z GFS RUN YESTERDAY.  THE FRONT COULD BE
TO THE WEST OF THE FORECAST AREA BY 12Z THU.  THE CURRENT MODEL RUN
SHOWS STRONG LOW LEVEL COLD AIR ADVECTION ASSOCIATED WITH THE FRONT
AS WELL AS SOME DECENT UPPER LEVEL SUPPORT.  IF THE MODELS ARE
CORRECT...TROPICAL MOISTURE WILL BE FIRMLY IN PLACE AND  SEVERE
WEATHER OUTBREAK IS POSSIBLE OVER THE REGION ON THURSDAY.  THE
MODELS SHOW DRYING BEGINNING ON FRIDAY.  I WILL KEEP SLGT CHC POPS
AT THIS TIME BUT IF THE MODEL TREND CONTINUES...FRIDAY MAY BE DRY.
TEMPS SHOULD DROP TO NEAR SEASONAL NORMALS TOWARD THE END OF THE
WEEK.

&&

.AVIATION (18Z-18Z)
VERY HIGH DEWPOINTS CONT TO SLOWLY PUSH INTO WESTERN OH AHEAD
OF A COLD FRONT MOVING ACRS MICHIGAN AND ILLINOIS. DUE TO THE
INCREASE IN THE DEW POINTS LOOK FOR THE VSBYS TO DECREASE
PROBABLY TO MVFR LEVELS. THE COMBINATION HI DEW POINTS...
CAPE VALUES OF 2500 TO 3500 WILL PROBABLY NEED SOMETHING
ADDITIONAL TO KICK TSTMS OFF THIS AFTERNOON...SUCH AS THE FRONT
DROPPING INTO THE AREA. WILL CONTINUE CHC OF TSTMS MOST AREAS
THIS AFTERNOON. DUE TO THE MOIST ATMOSPHERE WE WILL KEEP SOME
SOME HAZE AND BR IN THE TAFS OVER NITE. THE COLD FRONT IS
EXPECTED TO WASH-OUT ON SUNDAY...POSSIBLY OVER NORTH
CENTRAL OHIO.

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...GARNET
LONG TERM...GARNET
AVIATION...BC
Hazardous weather outlook, Jun 25, 5:57 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
557 AM EDT SAT JUN 25 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260956-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH-
CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON...
DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM...
UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN
557 AM EDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY NEAR LAKE ERIE
AND ACROSS NORTHWEST OHIO. WITH THE HEAT AND HUMIDITY...ISOLATED
SEVERE STORMS ARE POSSIBLE BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON SUNDAY BUT
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

THERE IS A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WEDNESDAY AND
THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 25, 6:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             MIFFLIN                 40.77N 82.36W
06/25/2005  1.00 INCH        ASHLAND            OH   LAW ENFORCEMENT

&&

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:17 PM EDTFlash Flood WarningCLEStark, Wayne3 hr
Jun 25, 5:09 PM EDTSevere Thunderstorm WarningCLEAshland68 min
Jun 25, 5:43 PM EDTFlash Flood WarningCLEAshland3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.